Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 83, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2011, 7:36 AM CDT for 4 counties in Illinois. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2011, 7:36 AM CDT (12:36 UTC)
- Expired
- Apr 19, 2011, 8:15 AM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Bond County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 7:39 AM CDT | HAIL 0.25 | Livingston, IL | |
| Apr 19, 8:16 AM CDT | HAIL 1 | 3 S Donnellson, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:11 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
113 WUUS53 KLSX 191236 SVRLSX ILC005-117-119-135-191315- /O.NEW.KLSX.SV.W.0083.110419T1236Z-110419T1315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 736 AM CDT TUE APR 19 2011 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOND COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTHEASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS... NORTHEASTERN MADISON COUNTY IN SOUTHWEST ILLINOIS... SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 815 AM CDT * AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CARPENTER...OR 8 MILES EAST OF BETHALTO... AND MOVING EAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... STAUNTON...GREENVILLE...HILLSBORO...LIVINGSTON...ALHAMBRA... BENLD...MOUNT OLIVE...POCAHONTAS...SORENTO...RENO...TAYLOR SPRINGS...COFFEEN...WOBURN...MULBERRY GROVE...VAN BURENSBURG... KAUFMAN...WILLIAMSON...WHITE CITY...GRANTFORK AND NEW DOUGLAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3882 8927 3883 8999 3907 9002 3922 8926 TIME...MOT...LOC 1236Z 256DEG 42KT 3892 8982 WIND...HAIL <50MPH 1.00IN $$ BRITT
1 follow-up statement
581 WWUS53 KLSX 191253 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 753 AM CDT TUE APR 19 2011 ILC005-117-119-135-191315- /O.CON.KLSX.SV.W.0083.000000T0000Z-110419T1315Z/ MONTGOMERY IL-MADISON IL-BOND IL-MACOUPIN IL- 753 AM CDT TUE APR 19 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MACOUPIN...BOND...NORTHEASTERN MADISON AND SOUTHERN MONTGOMERY COUNTIES UNTIL 815 AM CDT... AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR WORDEN...OR 5 MILES SOUTH OF STAUNTON...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... STAUNTON...GREENVILLE...HILLSBORO...ALHAMBRA...LIVINGSTON... BENLD...MOUNT OLIVE...SORENTO...RENO...TAYLOR SPRINGS...COFFEEN... WOBURN...VAN BURENSBURG...MULBERRY GROVE...WILLIAMSON... GRANTFORK...WHITE CITY...NEW DOUGLAS...SHILOH HILL AND PANAMA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3883 8989 3909 8989 3922 8926 3882 8927 TIME...MOT...LOC 1253Z 252DEG 21KT 3894 8977 WIND...HAIL <50MPH 1.00IN $$ BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:49 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Apr 19, 4:49 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 449 AM CDT TUE APR 19 2011 .DISCUSSION... /449 AM CDT TUE APR 19 2011/ ...SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK THIS AFTERNOON AND EVENING... DEALING WITH SEVERE ACTIVITY EARLY THIS MORNING...SO WILL SEND OUT A BRIEF DISCUSSION ABOUT TODAY AND TONIGHT. LATEST SURFACE ANALYSIS SHOWS SURFACE FRONT REMAINS STALLED JUST SOUTH OF I-70. STORMS HAVE BEGUN TO FIRE EARLY THIS MORNING ON NOSE OF LOW LEVEL JET...OVER CENTRAL MO AND ARE MOVING TO THE NORTHEAST. NUMEROUS REPORTS OF LARGE HAIL WITH THESE STORMS. FOR THIS MORNING...WILL CONTINUE TO SEE ONGOING ACTIVITY INCREASE IN COVERAGE AND INTENSITY THROUGH THE MORNING HOURS...BEFORE DIMINISHING TOWARDS NOONTIME. THEN MORE SIGNIFICANT ROUND OF STORMS EXPECTED TO FIRE UP THIS AFTERNOON AS STRONG AREA OF LOW PRESSURE LIFTS NORTHEASTWARD THROUGH MO...WITH IT NEAR KSTL AROUND 21Z. MODELS COMING INTO BETTER AGREEMENT WITH FASTER MOVEMENT THROUGH REGION THIS AFTERNOON AND EVENING...AND PCPN COMING TO AN END BY 06Z MOST LOCATIONS. SPC HAS KEPT SOUTHEASTERN HALF OF CWA IN A MODERATE RISK FOR THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING STRONG TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. SO DESPITE STRONG CAP TO DEVELOP OVER REGION AFTER INITIAL ROUND OF ACTIVITY...STRONG ASCENT TO OVERSPREAD THE REGION HELPING STORMS TO INITIATE BETWEEN 19Z AND 22Z. EXPECT EPISODE TO START OFF AS SUPERCELLS THEN EVOLVE INTO A SEVERE LINEAR MCS DURING THE EVENING AS IT PROGRESSES FURTHER EAST...EXITING THE CWA SHORTLY AFTER 06Z. DRY AND COOLER WEATHER EXPECTED ON WEDNESDAY...WITH ONLY MINOR ADJUSTMENTS BEYOND THAT TO THE FORECAST. BYRD && .AVIATION... /1206 AM CDT TUE APR 19 2011/ SOME QUESTION REMAINS REGARDING CONVECTION TONIGHT. AREA OF PRECIP WILL LINGER NEAR UIN OVERNIGHT. NEAR COU/SUS...CONVECTION MAY BEGIN LATER TONIGHT AS LLJ BEGINS TO INCREASE. OTHERWISE...CIGS WILL REMAIN LOW MVFR TO IFR OVERNIGHT WITH CIGS GRADUALLY LOWERING. UIN IS EXPECTED TO REMAIN N OF THE WRMFNT ON TUES AND SHUD THEREFORE EXPERIENCE LOW MVFR CIGS FOR THE ENTIRE TAF PERIOD. KEPT PRECIP VAGUE AS UNCERTAIN HOW WIDESPREAD PRECIP WILL BE N OF THE WRMFNT. FOR COU/SUS...EXPECT TSRA...VERY POSSIBLE SEVERE... JUST AHEAD OF THE APPROACHING CDFNT AND SFC LOW. TIMING OF THIS CDFNT REMAINS SOMEWHAT UNCERTAIN...BUT IS A LITTLE FASTER THAN PREVIOUS GUIDANCE. BEHIND THE FNT...CIGS WILL RAPIDLY DROP INTO THE LOW MVFR RANGE AGAIN. CAN NOT RULE OUT LIGHT FG AS WELL...BUT WILL KEEP OUT OF TAF FOR NOW. SPECIFICS FOR KSTL...SOME QUESTION REMAINS REGARDING CONVECTION TONIGHT. CONVECTION MAY BEGIN LATER TONIGHT AS LLJ BEGINS TO INCREASE AND VEER. OTHERWISE...CIGS WILL REMAIN LOW MVFR AND EXPECTED TO DRIP TO IFR OVERNIGHT. FOR TUESDAY...EXPECT TSRA...VERY POSSIBLE SEVERE...JUST AHEAD OF THE APPROACHING CDFNT AND SFC LOW. TIMING OF THIS CDFNT REMAINS SOMEWHAT UNCERTAIN...BUT IS A LITTLE FASTER THAN PREVIOUS GUIDANCE. BEHIND THE FNT...CIGS WILL RAPIDLY DROP INTO THE LOW MVFR RANGE AGAIN. CAN NOT RULE OUT LIGHT FG AS WELL...BUT WILL KEEP OUT OF TAF FOR NOW. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 19, 4:02 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 402 AM CDT TUE APR 19 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 402 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THIS MORNING WITH THE MAIN THREAT BEING LARGE HAIL. THEN BY THIS AFTERNOON...A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED OVER MUCH OF THE AREA THAT WILL PERSIST THROUGH THE EVENING HOURS BEFORE COMING TO AN END. THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG TORNADOES...HAIL LARGER THAN GOLF BALL SIZE AND DAMAGING STRAIGHT LINE WIND GUSTS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY THURSDAY NIGHT THROUGH FRIDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE REGION. THERE IS SOME POTENTIAL FOR ADDITIONAL SEVERE WEATHER DURING THIS PERIOD. THERE IS A CONTINUED CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. BYRD
In the hours before
Local storm report, Apr 19, 7:16 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL BELLEVILLE 38.53N 90.00W
04/19/2011 M0.25 INCH ST. CLAIR IL TRAINED SPOTTER
AT GREENMOUNT RD AND HIGHWAY 161.
&&
KARLZLocal storm report, Apr 19, 7:17 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 AM HAIL BELLEVILLE 38.53N 90.00W
04/19/2011 M0.70 INCH ST. CLAIR IL TRAINED SPOTTER
ON EAST SIDE OF TOWN.
&&
JPGLocal storm report, Apr 19, 7:18 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 AM HAIL 1 E BELLEVILLE 38.53N 89.98W
04/19/2011 E0.50 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Apr 19, 7:20 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
720 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM HAIL 1 N MAPAVILLE 38.26N 90.49W
04/19/2011 M1.75 INCH JEFFERSON MO TRAINED SPOTTER
WINDSHIELD KNOCKED OUT OF A CAR.
&&
CORRECTED REMARKS
BYRDLocal storm report, Apr 19, 7:22 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM HAIL GRANITE CITY 38.71N 90.13W
04/19/2011 M0.88 INCH MADISON IL PUBLIC
PENNY TO NICKEL.
&&
KARLZLocal storm report, Apr 19, 7:24 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 AM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM HAIL BETHALTO 38.90N 90.05W
04/19/2011 E0.50 INCH MADISON IL TRAINED SPOTTER
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:35 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 40 min |
| Apr 19, 5:14 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Pike | 31 min |
| Apr 19, 6:21 AM CDT | Areal Flood Advisory | LSX | Madison, Monroe, Saint Clair | 3 hr |
| Apr 19, 6:22 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 38 min |
| Apr 19, 6:26 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 49 min |
| Apr 19, 6:56 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 49 min |
| Apr 19, 7:08 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison, Montgomery | 37 min |
| Apr 19, 8:07 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 38 min |
| Apr 19, 8:25 AM CDT | Severe Thunderstorm Warning | LSX | Fayette, Marion | 29 min |
| Apr 19, 8:41 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 34 min |
| Apr 19, 11:18 AM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 85 days |
| Apr 19, 3:46 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 44 min |
| Apr 19, 3:59 PM CDT | Tornado Warning | LSX | Pike | 46 min |
| Apr 19, 4:18 PM CDT | Tornado Warning | LSX | Calhoun, Greene, Pike | 42 min |
| Apr 19, 4:31 PM CDT | Tornado Warning | LSX | Calhoun | 44 min |
| Apr 19, 4:41 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 49 min |
| Apr 19, 4:59 PM CDT | Tornado Warning | LSX | Greene, Pike | 46 min |
| Apr 19, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 47 min |
| Apr 19, 5:28 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 47 min |
| Apr 19, 5:36 PM CDT | Tornado Warning | LSX | Macoupin | 39 min |
| Apr 19, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 34 min |
| Apr 19, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 34 min |
| Apr 19, 6:01 PM CDT | Tornado Warning | LSX | Montgomery | 44 min |
| Apr 19, 6:05 PM CDT | Tornado Warning | LSX | Macoupin, Montgomery | 40 min |
| Apr 19, 6:12 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 48 min |
| Apr 19, 6:14 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 61 min |
| Apr 19, 6:31 PM CDT | Tornado Warning | LSX | Montgomery | 27 min |
| Apr 19, 6:56 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.